Alert archive / Texas / Hard Freeze Warnings in 2016

Hard Freeze Warning 2, NWS Midland/Odessa, TX

December 7, 20166 counties in Texas

NWS Midland/Odessa, TX issued this hard freeze warning at Dec 7, 2016, 4:11 AM CST for 6 counties in Texas. It took effect at Dec 8, 2016, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2016, 4:11 AM CST (10:11 UTC)
In effect from
Dec 8, 2016, 3:00 AM CST
Expired
Dec 8, 2016, 9:00 AM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Ector County, TX, Glasscock County, TX, Howard County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WWUS74 KMAF 071011
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
411 AM CST WED DEC 7 2016

...HARD FREEZE WARNING FOR THE FIRST HARD FREEZE OF THE SEASON IN
EFFECT TONIGHT FOR THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL
PERMIAN BASIN...

...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS TONIGHT AND
THURSDAY MORNING...

...FREEZE WATCH FOR THE FIRST FREEZE AND HARD FREEZE OF THE SEASON IN
EFFECT THURSDAY NIGHT FOR THE SOUTHERN PERMIAN BASIN...LOWER TRANS
PECOS AND RIO GRANDE VALLEY...

.A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT/THURSDAY
MORNING. THIS FRONT WILL CONTRIBUTE TO HIGH WINDS BLOWING THROUGH
GUADALUPE PASS AS WELL AS PLUNGING TEMPERATURES AREAWIDE THURSDAY
MORNING. TEMPERATURES ARE EXPECTED TO DIP BELOW 28 DEGREES ACROSS
PARTS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN FOR THE
FIRST HARD FREEZE OF THE SEASON. EVEN COLDER CONDITIONS ARE
EXPECTED THURSDAY NIGHT WHEN FREEZING TEMPERATURES REACH THE RIO
GRANDE VALLEY FOR THE FIRST TIME THIS SEASON.

TXZ048-052-053-061>063-072200-
/O.UPG.KMAF.FZ.A.0003.161208T0900Z-161208T1500Z/
/O.NEW.KMAF.HZ.W.0002.161208T0900Z-161208T1500Z/
SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK-
INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY...
ODESSA...MIDLAND...GARDEN CITY
411 AM CST WED DEC 7 2016

...HARD FREEZE WARNING IN EFFECT TONIGHT AND THURSDAY MORNING...

* TEMPERATURE...25 TO 28 DEGREES.

* IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR 
  OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD 
  PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER 
  WORKING ORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED OR ALLOWED
TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ258-072200-
/O.UPG.KMAF.HW.A.0024.161208T0900Z-161208T1500Z/
/O.NEW.KMAF.HW.W.0034.161208T0900Z-161208T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
311 AM MST WED DEC 7 2016

...HIGH WIND WARNING IN EFFECT TONIGHT AND THURSDAY MORNING...

* TIMING...2 AM MST TO 8 AM MST THURSDAY.

* WINDS...40 TO 50 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE 
  TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ067>070-075-079-081-082-072200-
/O.NEW.KMAF.FZ.A.0004.161209T0300Z-161209T1500Z/
WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-BIG BEND AREA-
TERRELL-
INCLUDING THE CITIES OF...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...MARATHON...
DRYDEN...SANDERSON
411 AM CST WED DEC 7 2016

...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* TEMPERATURE...24 TO 32 DEGREES.

* IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR 
  OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD 
  PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER 
  WORKING ORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

RHLUCHAN
2 follow-up statements
899 
WWUS74 KMAF 072011
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CST WED DEC 7 2016

...HARD FREEZE WARNING FOR THE FIRST HARD FREEZE OF THE SEASON IN
EFFECT TONIGHT FOR THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL
PERMIAN BASIN...

...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS TONIGHT AND
THURSDAY MORNING...

...FREEZE WATCH FOR THE FIRST FREEZE AND HARD FREEZE OF THE
SEASON IN EFFECT THURSDAY NIGHT FOR THE SOUTHERN PERMIAN BASIN...
LOWER TRANS PECOS AND RIO GRANDE VALLEY...

.A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT/THURSDAY
MORNING. THIS FRONT WILL CONTRIBUTE TO HIGH WINDS BLOWING THROUGH
GUADALUPE PASS AS WELL AS PLUNGING TEMPERATURES AREAWIDE THURSDAY
MORNING. TEMPERATURES ARE EXPECTED TO DIP BELOW 28 DEGREES ACROSS
PARTS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN FOR THE
FIRST HARD FREEZE OF THE SEASON. EVEN COLDER CONDITIONS ARE
EXPECTED THURSDAY NIGHT WHEN FREEZING TEMPERATURES REACH THE RIO
GRANDE VALLEY FOR THE FIRST TIME THIS SEASON.

TXZ048-052-053-061>063-081200-
/O.CON.KMAF.HZ.W.0002.161208T0900Z-161208T1500Z/
SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK-
INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY...
ODESSA...MIDLAND...GARDEN CITY
211 PM CST WED DEC 7 2016

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
THURSDAY...

* TEMPERATURE...25 TO 28 DEGREES.

* IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR 
  OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD 
  PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER 
  WORKING ORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED OR ALLOWED
TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ258-081200-
/O.CON.KMAF.HW.W.0034.161208T0900Z-161208T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
111 PM MST WED DEC 7 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST
THURSDAY...

* TIMING...2 AM MST TO 8 AM MST THURSDAY.

* WINDS...40 TO 50 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE 
  TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ067>070-075-079-081-082-081200-
/O.CON.KMAF.FZ.A.0004.161209T0300Z-161209T1500Z/
WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-BIG BEND AREA-
TERRELL-
INCLUDING THE CITIES OF...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...MARATHON...
DRYDEN...SANDERSON
211 PM CST WED DEC 7 2016

...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* TEMPERATURE...23 TO 32 DEGREES.

* IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR 
  OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD 
  PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER 
  WORKING ORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
063 
WWUS74 KMAF 081126
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 AM CST THU DEC 8 2016

...HARD FREEZE WARNING FOR THE FIRST HARD FREEZE OF THE SEASON
CONTINUES FOR THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL
PERMIAN BASIN THROUGH THIS MORNING...

...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS THROUGH THIS
MORNING...

...HARD FREEZE WARNING FOR THE FIRST FREEZE AND HARD FREEZE OF
THE SEASON IN EFFECT TONIGHT FOR THE SOUTHERN PERMIAN BASIN...
LOWER TRANS PECOS AND RIO GRANDE VALLEY...

.A COLD FRONT PUSHED THROUGH OVERNIGHT BRINGING WITH IT VERY COLD
TEMPERATURES AND STRONG WINDS. THIS FRONT IS CONTRIBUTING TO HIGH
WINDS THROUGH GUADALUPE PASS THIS MORNING. TEMPERATURES HAVE
FALLEN BELOW 28 DEGREES ACROSS PARTS OF THE WESTERN LOW ROLLING
PLAINS AND PERMIAN BASIN FOR THE FIRST HARD FREEZE OF THE SEASON.
EVEN COLDER CONDITIONS ARE EXPECTED THURSDAY NIGHT WHEN FREEZING
TEMPERATURES REACH THE RIO GRANDE VALLEY FOR THE FIRST TIME THIS
SEASON.

TXZ067>070-075-079-081-082-082300-
/O.UPG.KMAF.FZ.A.0004.161209T0300Z-161209T1500Z/
/O.NEW.KMAF.HZ.W.0003.161209T0300Z-161209T1500Z/
WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-BIG BEND AREA-
TERRELL-
INCLUDING THE CITIES OF...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...MARATHON...
DRYDEN...SANDERSON
526 AM CST THU DEC 8 2016

...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST FRIDAY...

* TEMPERATURE...21 TO 32 DEGREES.

* IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR 
  OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD 
  PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER 
  WORKING ORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED OR ALLOWED
TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ048-052-053-061>063-081500-
/O.CON.KMAF.HZ.W.0002.000000T0000Z-161208T1500Z/
SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK-
INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY...
ODESSA...MIDLAND...GARDEN CITY
526 AM CST THU DEC 8 2016

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TEMPERATURE...25 TO 28 DEGREES.

* IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER
  CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD HAVE TAKEN
  PRECAUTIONS FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER
  WORKING ORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED OR ALLOWED
TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ258-081500-
/O.CON.KMAF.HW.W.0034.000000T0000Z-161208T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
426 AM MST THU DEC 8 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* WINDS...40 TO 50 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE 
  TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

RHLUCHAN

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this hard freeze warning went out at Dec 7, 3:56 AM CST, 15 minutes earlier.

Area forecast discussion, Dec 7, 3:56 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
356 AM CST Wed Dec 7 2016

.DISCUSSION...

...Turning much colder tonight with a chance for wintry
precipitation...

Fog and low clouds have developed across the region this morning as
low level moisture returns behind a front that moved through
Tuesday. There could be a few slick spots across SE NM and the
northwest Permian Basin where temperatures are near freezing. These
conditions shouldn't last long as southwesterly low level flow kicks
in later this morning and clears out most of the moisture.

Expect a fairly nice day (compared to what's coming) with downslope
flow helping warm temperatures into the 50's and 60's. Thick high
clouds will keep it from getting any warmer. To our north, Arctic
air has been gathering all week and will be released down the
Plains today following a shortwave moving across the middle of the
U.S. The front is expected to arrive across northern areas around
sunset and reach the Rio Grande by Thursday morning. Strong gap
winds are expected with the front through Guadalupe Pass so have
issued a High Wind Warning there. The coldest air so far this
season will quickly filter in with many locations dropping below
freezing within a few hours of the frontal passage. For parts of
the Permian Basin this means the first hard freeze of the season
will arrive Thursday morning. We will issue a Hard Freeze Warning
for the eastern and southern Permian Basin where a hard freeze has
not occurred yet. Further south across the Big Bend and Rio
Grande, temperatures are not expected to reach freezing until
Friday morning. More on this shortly.

As the colder air deepens overnight, a weak mid level disturbance
will pass across the region creating enough lift for precipitation
to develop. Model soundings are coming into better agreement this
morning showing mostly snow across the Permian Basin, SE NM, and the
Upper Trans Pecos. Along the I-10 corridor, expect a mix of light
freezing rain and snow. This event may give us a few travel
headaches as cold air and moisture back up against the higher
terrain. Typically in this set-up we see light icing on some of the
roadways near the I-10/I-20 split. This will be monitored closely
for a possible Winter Weather Advisory. Further north, the snow is
not expected to cause much concern with only light accumulations,
but this will be watched as well.

Clouds will be slow to clear, but temperatures are still expected
to fall below freezing for the first time this season across the
Big Bend and Rio Grande Thursday night. Have issued a Freeze Watch
for these locations. Clouds really begin to clear Friday afternoon,
but chilly temperatures will stick around for one more day with
highs generally in the 40's. Quasi-zonal flow aloft will lead to
warming temperatures this weekend before another cold front
arrives early next week. Very cold air will remain entrenched
across the northern U.S. and models typically have a hard time
handling these airmasses. Stay tuned to the forecast as we could
see more cold air next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     59  28  33  25 /   0  20  20   0
Carlsbad                       63  29  33  23 /   0  20  20   0
Dryden                         65  41  41  31 /   0  20  20   0
Fort Stockton                  67  32  33  28 /   0  20  30   0
Guadalupe Pass                 56  26  30  23 /   0  20  20   0
Hobbs                          59  23  32  22 /   0  20  10   0
Marfa                          62  31  35  23 /   0  20  20   0
Midland Intl Airport           63  27  32  25 /   0  20  20   0
Odessa                         63  27  32  26 /   0  20  20   0
Wink                           65  30  34  25 /   0  20  20   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Freeze Watch from Thursday evening through Friday morning for
     Big Bend Area-Crane-Pecos-Presidio Valley-Reagan-Terrell-
     Upton-Ward.

     High Wind Warning from 2 AM to 8 AM MST Thursday for Guadalupe
     Mountains.

     Hard Freeze Warning from 3 AM to 9 AM CST Thursday for Ector-
     Glasscock-Howard-Midland-Mitchell-Scurry.

&&

44/29
Hazardous weather outlook, Dec 7, 3:39 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
339 AM CST WED DEC 7 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
339 AM CST WED DEC 7 2016 /239 AM MST WED DEC 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PLOW THROUGH THE REGION TONIGHT...USHERING
IN ARCTIC AIR...CONSEQUENT VERY COLD TEMPERATURES...AND A WINTRY
MIX OF PRECIPITATION. THIS WINTRY MIX WILL MAKE DRIVING HAZARDOUS
OVERNIGHT...ESPECIALLY ON INTERSTATES 10 AND 20...AND AT THE SPLIT
WHERE THEY CONVERGE IN REEVES COUNTY.

A HARD FREEZE WARNING IS IN EFFECT OVERNIGHT FOR MIDLAND...ECTOR...
SCURRY...HOWARD...MITCHELL...AND GLASSCOCK COUNTIES.

A HIGH WIND WARNING IS IN EFFECT OVERNIGHT FOR GAP WINDS THROUGH
GUADALUPE PASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTRY MIX WILL CONTINUE THURSDAY...MAKE DRIVING HAZARDOUS...
ESPECIALLY ON INTERSTATES 10 AND 20...AND AT THE SPLIT WHERE THEY
CONVERGE IN REEVES COUNTY.

A HARD FREEZE WARNING WILL CONTINUE THROUGH MID MORNING FOR
MIDLAND...ECTOR...SCURRY...HOWARD...MITCHELL...AND GLASSCOCK
COUNTIES.

A HIGH WIND WARNING WILL CONTINUE THROUGH MID MORNING FOR GAP
WINDS THROUGH GUADALUPE PASS.

A FREEZE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING FOR THE PRESIDIO VALLEY...BIG BEND AREA...AND WARD...
PECOS...CRANE...UPTON...REAGAN...AND TERRELL COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:11 AM CSTFreeze WatchMAFCrane, Pecos, Reagan, Terrell, Upton, Ward25 hr
Dec 7, 4:11 AM CSTHigh Wind WarningMAF29 hr

Nearby

Hard Freeze Warnings in Texas, 2016Every hard freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.